How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Medical
Satisfied Customers: 3156
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I accidentally just took 2 Allegra D pills instead of 1. :

Customer Question

I accidentally just took 2 Allegra D pills instead of 1.
JA: OK. The Doctor will need to help you with this. Please give me a bit more information, so the Doctor can help you best.
Customer: I'm 71 years old, controlled diabetic, controlled high blood pressure. No other known significant problems.
JA: When was last time you had a check up? Is there a history of high blood pressure in your family?
Customer: Under regular care. Had physical in February. Go back for routine visit in August. All three of my siblings have high blood pressure which is controlled with medication.
JA: Is there anything else important you think the Doctor should know?
Customer: Can't think of anything else.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Doctor about your situation and then connect you two.
Submitted: 5 months ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 5 months ago.

Hi,

im sorry to hear about your situation. Now Allegra D contains fexofenadine and pseudoephedrine. The normal adult dose is one tablet twice a day, so if you took two tablets, you should not have any side effects. I wouldnt worry as this is the normal dose in adults the only difference being that you took two tablets instead of one, just miss the next dose and you should be fine One thing which you should monitor is your blood pressure, if it rises above 150/100 at any time or if you develop dizziness, headaches, chest pain, sweating, shortness of breath then you should go to the ER. But it is unlikely that you will experience any side effects from this.

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 5 months ago.
The directions say do not take more than 1 tablet in a 24-hour period. I took the generic Publix brand fexofenadine hydrochoride 180.
Expert:  Dr. Muneeb Ali replied 5 months ago.

Ok so you took the highest dose of Allegra D, this means that you took a total dose of 360 mg, studies have shown that even this dose doesnt cause any side effects. The directions on the bottle are true, you shouldnt take more than one, but in most individuals when a higher dose was used , the safety profile was good. It is unlikely that you would have side effects however i did mention that you should monitor your blood pressure nonetheless, the major side effect which can occur with this is rise in blood pressure and IF it rises to above 150/100 then you should visit the ER.

Do you have any more questions?

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 5 months ago.
Blood pressure is 170/75.
Customer: replied 5 months ago.
Normal bp is in the 140's over 70 range.
Expert:  Dr. Muneeb Ali replied 5 months ago.

This is high, are you experiencing any symptoms? like headaches, sweating, dizziness etc?

Customer: replied 5 months ago.
a little jittery.
Expert:  Dr. Muneeb Ali replied 5 months ago.

Symptomatic high BP requires immediate attention. This means that you are dizzy, and this can be due to the increased blood pressure, you should visit the ER and get this under control. It is likely the pseudoephedrine in the allegra which is causing the elevation in the BP.

Please leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Customer: replied 5 months ago.
Okay. thanks.
Expert:  Dr. Muneeb Ali replied 5 months ago.

Youre welcome. Do remember to leave a POSITIVE (3 – 5 stars, preferably 5) rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating.